Maryland, 2018Flash Flooding and Flooding in Maryland, May 15 to 17, 2018
May 15 to 17, 2018 · NWS LWX · 24 events in 3 counties and zones
A cold front slowly sagged southward through Pennsylvania during the afternoon hours of May 15th. A line of storms spread ahead of this front, causing a widespread 1-3 inches of rain across North Central and Northeast Maryland.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $49 million
- Crop damage
- None recorded
- Events
- 24
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front slowly sagged southward through Pennsylvania during the afternoon hours of May 15th. A line of storms spread ahead of this front, causing a widespread 1-3 inches of rain across North Central and Northeast Maryland. The western end of this line stalled, producing 3-6 inches of rain in a relatively short period of time in Frederick and extreme southeastern Washington Counties, prompting numerous water rescues and causing somewhat significant damage. The front stalled, and the next evening (May 16th), a second round of extreme rainfall struck much of the same area, with 3-6 inches of rain observed again in Frederick and southeastern Washington Counties. Renewed flooding ensued which continued into the morning hours of May 17th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at May 15, 2:05 PM EST, 4 hours 27 minutes earlier.
Area forecast discussion, May 15, 2:05 PM EST, 4 hours 27 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
305 PM EDT Tue May 15 2018
.SYNOPSIS...
A cold front will approach the waters from the northwest this
afternoon, then stall over the waters tonight. The front will
remain nearly stationary across the area through Saturday. This
front, coupled with ample moisture from the combination of a
non-tropical low pressure over the northeast Gulf of Mexico and
Bermuda high pressure off the southeast U.S. coast, will
produce wetter than normal conditions through Saturday.
&&
.NEAR TERM /THROUGH TONIGHT/...
At 1830Z, regional radar shows a major convectine line
approaching eastern PA, with the southern tail starting to
expand closer to the Mason-Dixon Line. Satellite shows skies
generally sunny to mostly sunny for most of the CWA, probably in
part due to persistent capping inversion in the eastern portion
of the CWA. This inversion is expected to break down late this
afternoon as temps hit the upper 80s along and east of I-95.
Expecting the PA convective line's southern tail to become
oriented west-to-east as it approaches the northeast portion of
the CWA, which will allow for convective training. The area
most prone to flooding and severe weather late this afternoon
and evening will be in a region defined north of US 50 in MD and
I-66 in northern Virginia, and east of I-81. Light to moderate
effective shear 25-30 kts will counter the moderate to high MLCAPE
values approaching 3500 J/kg at 22Z per the 15Z RAP, producing a
slight severe threat, predominantly in the Baltimore Metro Area.
The greater hazardous threat will be for flash flooding, with
soils fairly saturated and flash flood guidance around 1.5
inches in an hour.
CAM models show a decrease in intensity of the convection with
storms tapering off after 10 PM, with shower and tstm
probabilities decreasing even more after midnight.
&&
.SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/...
A several day period marked with high moisture will move into
the mid-Atlantic region by the non-tropical low pressure system
in the northeast Gulf of Mexico coupled with the Bermuda high
off the southeast U.S. Coast. This will bring an anomolous
amount of moisture into the region, with precipitable waters
approaching 2 inches. Model ensembles bring on the average 2-4
inches of rainfall, with local amounts to 6 inches through
Friday.
While it is difficult to pinpoint at this time when the
heaviest rainfall will occur, certainly the 12Z GEFS indicates
Wednesday afternoon and Thursday late afternoon/evening with
the heaviest rainfall potential, with up to 3/4 inch rainfall
forecast in six-hours. This will likely lead to the region
having an extended and increasing flood threat through Saturday,
which is highlighted in detail in the flood section of this
discussion.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
Zonal H5 flow with slight high rises through the long term, with
drying conditions expected on Sunday, before moisture returns
Monday and Tuesday.
Temperatures cooler than normal on Saturday in showers, then
rising above normal on Sunday, and continuing above normal
through Tuesday, with highs in the lower 80s.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
VFR generally at all terminals through midnight except in
scattered convection, then reducing to MVFR overnight. Some IFR
for CIGS and VSBY toward daybreak at terminals west of I-95, and
continuing through daytime periods tomorrow.
&&
.MARINE...
Marine hazards will continue to be strong storms this evening,
followed by low visibilities below one mile in mist and fog.
Small Craft winds will drop below thresholds overnight, and
remain that way likely through at least end of week with light
pressure gradient.
&&
.HYDROLOGY...
After seeing marginal to low-end minor flooding with the
precipitation yesterday, and overall a swath of two to four inches
of rain from near Cumberland to DC to Prince Frederick recently,
more rain is on the way.
A Flash Flood Watch remains in effect roughly along and north of the
US 48 / I-66 / US 50 corridor from 3 PM to 1 AM. More convective
development late this afternoon and evening will lead to flood
potential, especially given that many areas in the Cumberland-
Winchester-Dulles corridor are showing near-saturated soil from the
prior rain, and precipitable water remains 1.5 inch or greater along
with a deepening warm cloud layer.
The surface front moves back into the area tonight and then stalls
somewhere in the neighborhood for almost as far as we can feasibly
forecast. With a deep and near-persistent moisture feed from the
Gulf and Atlantic pumping moisture in through at least Saturday, and
that boundary remaining somewhere nearby, this acts as a recipe for
heavy rain potential...which is starting to look like more a matter
of when and how much, rather than if.
At this time, widespread rains of 2 to 4 inches, with locally higher
amounts, are expected through Friday, and although things get less
certain later on in the forecast period, there's potential for even
more rain after Friday. These amounts of rain would definitely be
sufficient (given already saturated soil and elevated streams) to
cause flooding/flash flooding almost any day through the forecast
period, with some potential for significant river flooding late in
the week through the weekend.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...Flash Flood Watch until 1 AM EDT Wednesday for DCZ001.
MD...Flash Flood Watch until 1 AM EDT Wednesday for MDZ003>006-011-
013-014-501>508.
VA...Flash Flood Watch until 1 AM EDT Wednesday for VAZ028-031-053-
054-505-506.
WV...Flash Flood Watch until 1 AM EDT Wednesday for WVZ050>053-055-
501>504.
MARINE...Small Craft Advisory until midnight EDT tonight for ANZ530>543.
&&
SYNOPSIS...Lee
NEAR TERM...Lee
SHORT TERM...Lee
LONG TERM...Lee
AVIATION...Lee
MARINE...Lee
HYDROLOGY...JEHazardous weather outlook, May 15, 4:58 PM EST, 1 hour 34 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
558 PM EDT Tue May 15 2018
ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-161000-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Southern Baltimore-Prince Georges-
Anne Arundel-Charles-St. Marys-Calvert-Southeast Harford-
Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-
558 PM EDT Tue May 15 2018
This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and adjacent counties in
central Maryland and northern Virginia as well as the District of
Columbia.
.DAY ONE...Tonight
A Severe Thunderstorm Watch is in effect for the Washington and
Baltimore Metropolitan areas until 11 pm this evening.
Thunderstorms will be capable of producing damaging wind gusts and
large hail.
A Flash Flood Watch is in effect for the Washington and Baltimore
Metropolitan areas through late tonight. Heavy rainfall in a
short period of time may cause creeks and streams to rapidly rise
out of their banks.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
Heavy rains Thursday night and Friday may result in small stream
and urban flooding.
.SPOTTER INFORMATION STATEMENT...
Skywarn has been activated. Please relay and wind damage, large
hail, or heavy rain reports to the National Weather Service.
MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-161000-
Washington-Frederick MD-Carroll-Northern Baltimore-
Extreme Western Allegany-Central and Eastern Allegany-
Northwest Montgomery-Central and Southeast Montgomery-
Northwest Howard-Central and Southeast Howard-Northwest Harford-
Augusta-Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-
Nelson-Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Highland-
Eastern Highland-Western Loudoun-Eastern Loudoun-
Northern Virginia Blue Ridge-Central Virginia Blue Ridge-
Hampshire-Morgan-Berkeley-Jefferson-Hardy-Western Grant-
Eastern Grant-Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
558 PM EDT Tue May 15 2018
This Hazardous Weather Outlook is for eastern West Virginia,
northern and central Virginia, and central and western Maryland
with the exception of Garrett County.
.DAY ONE...Tonight
A Severe Thunderstorm Watch is in effect for the Washington and
Baltimore Metropolitan areas until 11 pm this evening.
Thunderstorms will be capable of producing damaging wind gusts and
large hail.
A Flash Flood Watch is in effect for northern and western
Maryland, portions of eastern West Virginia and northern Virginia
through late tonight. Heavy rainfall in a short period of time
may cause creeks and streams to rapidly rise out of their banks.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
Scattered incidents of flooding are possible across southern
Maryland Wednesday and Wednesday night.
Heavy rains Thursday night and Friday may result in flooding of
small streams and rivers.
.SPOTTER INFORMATION STATEMENT...
Skywarn has been activated. Please relay and wind damage, large
hail, or heavy rain reports to the National Weather Service.
In the hours before
Local storm report, May 15, 5:41 PM EST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
641 PM EDT TUE MAY 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM HAIL 5 NNE UNIONTOWN 39.66N 77.06W
05/15/2018 M0.88 INCH CARROLL MD TRAINED SPOTTER
&&
EVENT NUMBER LWX1800264
RCMLocal storm report, May 15, 5:46 PM EST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
646 PM EDT TUE MAY 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM HAIL 1 E BENTLEY SPRINGS 39.67N 76.65W
05/15/2018 M1.00 INCH BALTIMORE MD TRAINED SPOTTER
&&
EVENT NUMBER LWX1800265
RCMLocal storm report, May 15, 6:03 PM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
703 PM EDT TUE MAY 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM HAIL 2 WNW JARRETTSVILLE 39.61N 76.52W
05/15/2018 M1.00 INCH HARFORD MD TRAINED SPOTTER
&&
EVENT NUMBER LWX1800266
RCMLocal storm report, May 15, 6:10 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
710 PM EDT TUE MAY 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG HARRISONBURG 38.44N 78.87W
05/15/2018 CITY OF HARRISONBU VA 911 CALL CENTER
TREE DOWN ON 11000 BULLDOG HOLLOW ROAD.
&&
EVENT NUMBER LWX1800267
JMGLocal storm report, May 15, 6:14 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
714 PM EDT TUE MAY 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM HAIL 1 N WESTMINSTER 39.59N 77.01W
05/15/2018 M1.25 INCH CARROLL MD EMERGENCY MNGR
&&
EVENT NUMBER LWX1800268
DHLocal storm report, May 15, 6:27 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
727 PM EDT TUE MAY 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL 1 NNE FREDERICK 39.44N 77.41W
05/15/2018 M1.00 INCH FREDERICK MD TRAINED SPOTTER
&&
EVENT NUMBER LWX1800269
RCMFlood, Frederick
- When
- May 15, 6:32 PM EST to 7:25 PM EST
- Where
- Frederick County, 0.55 mi N of Ft Detrick to 0.65 mi N of Ft Detrick
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 39.438, -77.402
Heavy rain flooded and closed Market Street near Schifferstadt Boulevard.
Flash Flood, Frederick
- When
- May 15, 7:13 PM EST to 9:00 PM EST
- Where
- Frederick County, 0.52 mi ESE of Frederick to 0.52 mi SE of Frederick
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Social Media
- Coordinates
- 39.417, -77.411
Flowing water up over the curb in downtown Frederick on Market Street. Water entered several businesses on Patrick Street. One business reported water at least two feet deep.
Flash Flood, Frederick
- When
- May 15, 7:25 PM EST to 9:00 PM EST
- Where
- Frederick County, 0.56 mi N of Ft Detrick to 0.65 mi N of Ft Detrick
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 39.438, -77.401
High water rapidly flowing across Market Street and Schifferstadt Boulevard north of downtown Frederick.
Flash Flood, Washington
- When
- May 15, 7:40 PM EST to 9:00 PM EST
- Where
- Washington County, 0.29 mi NNE of Gapland to 0.9 mi NW of Weverton
- Cause
- Heavy Rain
- Property damage
- $4.6 million
- Reported by
- 911 Call Center
- Coordinates
- 39.404, -77.667
Widespread and significant flooding ongoing throughout Southeastern Washington County as a result of torrential rainfall. Numerous roads closed, water rescues ongoing, partial washouts of roads, and water inside homes.
Flash Flood, Frederick
- When
- May 15, 7:40 PM EST to 8:40 PM EST
- Where
- Frederick County, 0.72 mi NNE of Ft Detrick to 1.38 mi NNW of Grove
- Cause
- Heavy Rain
- Property damage
- $43 million
- Reported by
- Emergency Manager
- Coordinates
- 39.440, -77.396
Significant flash flooding occurred during the evening of May 15th from the city of Frederick southwestward toward Braddock Heights and Jefferson. The amount of damage shown here is total damage not already accounted for in other reports.
Flash Flood, Frederick
- When
- May 15, 7:45 PM EST to 9:00 PM EST
- Where
- Frederick County, 0.32 mi SW of Ft Detrick to 0.29 mi SW of Ft Detrick
- Cause
- Heavy Rain
- Property damage
- $1.0 million
- Reported by
- Newspaper
- Coordinates
- 39.427, -77.404
Floodwaters were more than two feet deep on North Market Street near the Frederick YMCA. Water entered buildings in the area and several parked cars were mostly submerged in water. The YMCA building itself had water enter the building with an estimated 40,000 sqft of the 95,000 sqft facility suffering water damage.
Flash Flood, Washington
- When
- May 15, 7:49 PM EST to 9:00 PM EST
- Where
- Washington County, 0.44 mi NNW of Dargan to 0.4 mi N of Dargan
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 39.386, -77.733
A home on Mount Lock Canal Road was flooded. The occupants were rescued.
Flash Flood, Frederick
- When
- May 15, 7:50 PM EST to 9:00 PM EST
- Where
- Frederick County, 0.69 mi N of Rosemont to 0.86 mi N of Rosemont
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Other Federal Agency
- Coordinates
- 39.340, -77.630
The road surface and bridge were partially washed out on Maryland Route 180 at Little Catoctin Creek. The stream gage at this location was damaged.
Flash Flood, Frederick
- When
- May 15, 8:01 PM EST to 9:00 PM EST
- Where
- Frederick County, 1.99 mi W of Frederick
- Cause
- Heavy Rain
- Property damage
- $40,000
- Reported by
- Social Media
- Coordinates
- 39.422, -77.457
Flooding was reported on the west side of Frederick with vehicles floating in the parking lot of businesses along portions of the Golden Mile area.
Flash Flood, Washington
- When
- May 15, 8:04 PM EST to 8:45 PM EST
- Where
- Washington County, 0.22 mi SSE of Augusta to 0.32 mi S of Augusta
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.377, -77.668
A swift water rescue was reported on Rohrersville Road near Brownsville.
Flash Flood, Frederick
- When
- May 15, 8:13 PM EST to 9:00 PM EST
- Where
- Frederick County, 2.47 mi WSW of Jefferson to 2.52 mi WSW of Jefferson
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 39.356, -77.573
US 340 Westbound flooded and closed west of Jefferson.
Flash Flood, Washington
- When
- May 15, 8:15 PM EST to 9:00 PM EST
- Where
- Washington County, 1.91 mi NNW of Sandy Hook to 1.82 mi NNW of Sandy Hook
- Cause
- Heavy Rain
- Reported by
- Park/Forest Service
- Coordinates
- 39.353, -77.740
Runoff from heavy rain caused a rock slide across Back Road near Harpers Ferry Road.
Flash Flood, Frederick
- When
- May 15, 8:35 PM EST to 9:00 PM EST
- Where
- Frederick County, 0.55 mi NNE of Feagaville to 0.7 mi NE of Feagaville
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 39.387, -77.475
Jefferson Pike (Maryland Route 180) flooded and closed at the Ballenger Creek bridge.
Flash Flood, Washington
- When
- May 15, 8:48 PM EST to 9:30 PM EST
- Where
- Washington County, 0.63 mi E of Dargan to 0.75 mi ESE of Dargan
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Newspaper
- Coordinates
- 39.379, -77.718
Water reportedly entered a home in the 2300 block of Chestnut Grove Road.
Flood, Frederick
- When
- May 15, 9:00 PM EST to 10:00 PM EST
- Where
- Frederick County, 1.13 mi WNW of Catoctin Station to 1.1 mi WNW of Catoctin Station
- Cause
- Heavy Rain
- Reported by
- Park/Forest Service
- Coordinates
- 39.306, -77.589
A portion of the C and O Canal towpath was washed out near mile marker 52.5.
Flood, Anne Arundel
- When
- May 15, 9:14 PM EST to 11:00 PM EST
- Where
- Anne Arundel County, 0.3 mi ENE of North Linthicum to 0.35 mi ENE of North Linthicum
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 39.222, -76.645
Nursery Road was flooded and closed at Holly Creek near Pumphrey.
Flood, Anne Arundel
- When
- May 15, 9:20 PM EST to 11:00 PM EST
- Where
- Anne Arundel County, 1.13 mi WNW of Bestgate to 1.05 mi WNW of Bestgate
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.987, -76.569
Defense Highway was flooded and closed at Broad Creek near Parole.
Flood, Frederick
- When
- May 15, 9:25 PM EST to 11:00 PM EST
- Where
- Frederick County, 1.21 mi WNW of Catoctin Station to 1.15 mi WNW of Catoctin Station
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 39.307, -77.591
A passenger train was surrounded by floodwaters as it moved westward between Point of Rocks and Brunswick. Water never entered the train but eyewitnesses reported water up to the bottom step and partial undermining of the tracks.
Flash Flood, Washington
- When
- May 15, 9:44 PM EST to 10:15 PM EST
- Where
- Washington County, 0.3 mi ESE of Augusta to 0.34 mi ESE of Augusta
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.378, -77.665
Two people were rescued from a home with floodwaters inundating it near Brownsville.
Flood, Washington
- When
- May 15, 11:00 PM EST to May 16, 2:00 AM EST
- Where
- Washington County, Sandy Hook to 0.57 mi N of Weverton
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 39.330, -77.720
Ongoing flooding throughout the overnight hours following torrential rains in South Washington County. Several roads remained covered by water and closed.
Flood, Frederick
- When
- May 16, 4:53 PM EST to 11:00 PM EST
- Where
- Frederick County, 0.65 mi N of Ft Detrick to 0.61 mi N of Ft Detrick
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.439, -77.400
High standing water was covering North Market Street at Schifferstadt Boulevard. The road was closed as a result.
Flood, Frederick
- When
- May 16, 5:25 PM EST to 8:00 PM EST
- Where
- Frederick County, 0.59 mi SW of Ft Detrick to 0.47 mi SW of Ft Detrick
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 39.425, -77.409
For the second day in a row, flooding occurred near North Market Street and 9th Street. Water was reported to be entering garages in the area, and covering yards.
Flood, Frederick
- When
- May 16, 8:50 PM EST to May 17, 4:00 AM EST
- Where
- Frederick County, 0.72 mi SSE of Harmony Grove to 0.44 mi SE of Bolivar
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.440, -77.395
Widespread flooding occurred throughout southern Frederick County for the second day in a row.
Flood, Frederick
- When
- May 17, 4:30 AM EST to 5:30 AM EST
- Where
- Frederick County, 1.7 mi NNW of Harmony Grove to 1.66 mi NNW of Harmony Grove
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 39.472, -77.413
Two water rescues near the intersection of Willow Road and Willowbrook Road along Tuscarora Creek. Water was up to the hoods of the vehicles.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in New York, May 15, 20183 deaths · 1 injured · $778,000 · EF2 · 57 events
- Tornadoes and Hail in Connecticut, May 15, 20182 deaths · 3 injured · $494,000 · EF1 · 40 events
- Heat in Louisiana, May 15, 20181 death · 1 event
- Hail and Damaging Winds in Pennsylvania, May 15, 2018$344,000 · 1.25 in hail · 58 events
- Tornado and Hail in Pennsylvania, May 15, 2018$434,000 · EF1 · 26 events
- Hail and Damaging Winds in Texas, May 15, 2018$578,000 · 2.75 in hail · 26 events
- Tornadoes and Hail in Connecticut, May 15, 2018$349,000 · EF1 · 10 events
- Damaging Winds in New Jersey, May 15, 20183 injured · $122,000 · 70 kt wind · 30 events
- Tornado and Hail in Illinois, May 15, 2018$618,000 · EF0 · 15 events
- Hail and Damaging Winds in Connecticut, May 15, 2018$165,000 · 2.5 in hail · 14 events
- Tornadoes and Hail in New York, May 15, 2018EF1 · 41 events
- Hail and Damaging Winds in New York, May 15, 2018$140,000 · 2 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 758063, 758065, 758067, 758068, 758577, 758066, 758069, 758071, 758070, 758072, 758073, 758074, 758075, 758076, 758078, 758079, 758080, 758081, 758077, 758082, 758573, 758574, 758575, 758578.